Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 241, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2020, 11:16 AM CDT for Osage County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 11:16 AM CDT (16:16 UTC)
- Expired
- Jul 2, 2020, 12:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 11:33 AM CDT | TSTM WND GST 58 | 1 E Pawhuska, OK | RAWS SITE PWKO2 MEASURED PEAK GUST TO 58 MPH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2396 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433 WUUS54 KTSA 021616 SVRTSA OKC113-021700- /O.NEW.KTSA.SV.W.0241.200702T1616Z-200702T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 1116 AM CDT Thu Jul 2 2020 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northeastern Osage County in northeastern Oklahoma... * Until noon CDT. * At 1116 AM CDT, a severe thunderstorm was located 5 miles south of Pearsonia, moving southeast at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Pawhuska... Wynona... Osage Hills State Park... Pearsonia... Nelagoney... Pershing... LAT...LON 3670 9660 3688 9656 3676 9615 3649 9625 TIME...MOT...LOC 1616Z 307DEG 19KT 3673 9646 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
377
WWUS54 KTSA 021633
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1133 AM CDT Thu Jul 2 2020
OKC113-021700-
/O.CON.KTSA.SV.W.0241.000000T0000Z-200702T1700Z/
Osage OK-
1133 AM CDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
EAST CENTRAL OSAGE COUNTY...
At 1133 AM CDT, a severe thunderstorm was located over Pawhuska,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pawhuska... Wynona...
Osage Hills State Park... Nelagoney...
Pershing...
LAT...LON 3669 9659 3679 9642 3681 9633 3676 9616
3649 9625
TIME...MOT...LOC 1633Z 307DEG 28KT 3664 9632
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:50 AM CDT, 26 minutes earlier.
Area forecast discussion, Jul 2, 10:50 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1050 AM CDT Thu Jul 2 2020
...UPDATE...
.DISCUSSION...
The main forecast concerns today are the dangerous heat and
humidity again this afternoon, as well as the potential for
thunderstorms and severe weather. The biggest change to the going
forecast with this update has been to upgrade portions of the Heat
Advisory to an Excessive Heat Warning, with afternoon heat indices
in excess of 110 appearing likely.
At present, a small cluster of thunderstorms that began the day in
Kansas has slowly moved southward into parts of northeast Oklahoma
to the northwest of Tulsa late this morning. Ample instability
exists across the area in advance of this cluster, and as seen
just outside our forecast area, it could become briefly strong to
severe at times. These thunderstorms have also produced an outflow
boundary that will sag into northeast Oklahoma through the morning
and into the afternoon. Where this eventually sets up will be a
major player in where the worst afternoon heat index values will
occur, as well as where the greatest thunderstorm coverage should
be later today. Best guess for now is that areas along Highway
412 and south to a McAlester to Poteau line will be most likely to
see the 110 to 115 heat indices today, where the Excessive Heat
Warning has been issued. Some concern exists for areas to the
northeast of the warning, namely Craig and Ottawa counties,
depending on what happens with the outflow.
Early this afternoon, additional scattered diurnal thunderstorms
are expected to develop, with thermodynamic conditions favoring an
isolated damaging wind threat with the strongest storms. As
previously alluded to, the outflow boundary should serve as a
forcing mechanism for more organized and cohesive thunderstorm
development in parts of northeast Oklahoma.
The update, which is already out, also reflects tweaks to the
POPs for the ongoing activity and to raise them across northeast
Oklahoma earlier in the afternoon.
&&
.PREV DISCUSSION... /Issued 611 AM CDT Thu Jul 2 2020/
DISCUSSION...
The 12Z TAF forecast discussion follows...
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail predominantly, outside of TSRA. Isold
to wdly sct tsra is exptd to develop this afternoon and linger
into the evening. Elected to handle situation with VCTS and PROB30
mention. Light sfc winds will prevail today, after several days of
windy conditions.
Lacy
PREV DISCUSSION... /Issued 305 AM CDT Thu Jul 2 2020/
DISCUSSION...
The heat will go on today with temperatures forecast
to top out in the lower to mid 90s across much of
eastern Oklahoma and western Arkansas. With surface
dew points forecast to remain in the mid to upper 70s
across the area today, heat index values will max out
in the 100 to 111 degree range this afternoon. Will keep
the heat advisory in place for now. However, some locations
may need to be upgraded to an excessive heat warning later today.
There are a couple of things that may prevent the heat
index values reaching the excessive heat warning criteria
(110 degrees)this afternoon. 1.) Increased cloud cover across
the region. 2.) Isolated to scattered thunderstorms that
are forecast to develop this afternoon as a weak boundary
currently near the Kansas/Oklahoma border sags into the
rather unstable airmass in place across the region. Some
of these storms will have the potential to become strong
to severe with strong gusty winds the main concern. These
storms are expected to dissipate around sunset.
A few showers and thunderstorms may be possible this morning
across far northeast Oklahoma and northwest Arkansas as
activity now developing north of the frontal boundary
possibly drifts into the area. This activity will diminish
by mid-morning.
Additional showers and thunderstorms are possible tonight into
Friday as the aforementioned frontal boundary continues to
slowly progress to south across the area. The greatest chances
will be Friday afternoon with the heating of the day.
The chances of showers will begin to diminish on Saturday as
the frontal boundary washes out. On Sunday, we will just see
isolated thunderstorms in the favored terrain areas of
southeast Oklahoma and western Arkansas.
Monday and Tuesday will see a slightly increased chance
of showers and thunderstorms as weak mid-level shortwave
works across the region.
Have stayed close to the NBM guidance temperatures through
the forecast. This means that temperatures will continue
to run above normal for this time of year.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>059-063-
068-069.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ060>062-064>067-070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
&&
SHORT TERM...22Hazardous weather outlook, Jul 2, 10:29 AM CDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1029 AM CDT Thu Jul 2 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1029 AM CDT Thu Jul 2 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET... Ongoing. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Dangerously hot and humid conditions continue across much of eastern Oklahoma and western Arkansas today, with maximum heat index values again likely to exceed 110 degrees across portions of the area this afternoon. In addition to the heat and humidity, a cluster of strong to severe thunderstorms are ongoing late this morning across parts of northeast Oklahoma to the northwest of Tulsa and near the Kansas border. Damaging thunderstorm winds will be the primary severe weather threat this morning, but marginally severe hail will also be possible. During the afternoon hours, additional scattered thunderstorms are expected to develop across eastern Oklahoma and western Arkansas due to the heat and humidity. The greatest coverage should occur along an outflow boundary left by the ongoing morning storms. A limited severe weather threat will exist with the afternoon storms as well, with damaging winds again being the primary concern. The afternoon thunderstorm coverage and intensity should diminish this evening with the loss of daytime heating. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY THROUGH WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The chances of thunderstorms will continue on Friday as the weak frontal boundary continues to affect the region. The showers and thunderstorms will become more isolated Saturday into Sunday as the frontal boundary washes out. The potential for showers and thunderstorms will pick up slightly Monday into Tuesday as a weak upper level disturbance moves across the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 2, 10:20 AM CDT, 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 1020 AM CDT Thu Jul 2 2020 OKZ054-021600- Osage OK- 1020 AM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 1100 AM CDT... At 1020 AM CDT, a strong thunderstorm was located 3 miles northwest of Grainola, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Grainola... Foraker... Webb City... LAT...LON 3700 9636 3692 9628 3679 9675 3700 9675 TIME...MOT...LOC 1520Z 336DEG 16KT 3696 9670
Special weather statement, Jul 2, 10:47 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1047 AM CDT Thu Jul 2 2020
OKZ054-021615-
Osage OK-
1047 AM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1115 AM CDT...
At 1046 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Ponca City to 5 miles east of
Shidler. Movement was south at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Shidler... Burbank...
Foraker... Pearsonia...
Southern Kaw Lake... Webb City...
Apperson...
LAT...LON 3670 9703 3669 9700 3669 9693 3672 9692
3675 9689 3674 9683 3677 9682 3678 9675
3685 9675 3689 9646 3660 9635 3657 9689
3660 9692 3658 9698 3658 9703 3659 9706
3660 9704 3668 9706
TIME...MOT...LOC 1546Z 351DEG 22KT 3674 9702 3677 9655Special weather statement, Jul 2, 11:10 AM CDT, 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 1110 AM CDT Thu Jul 2 2020 OKZ054-021645- Osage OK- 1110 AM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 1145 AM CDT... At 1110 AM CDT, a strong thunderstorm was located 4 miles northwest of Pawhuska, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Osage Hills State Park... Pearsonia... Sunset Lake... Nelagoney... Pershing... LAT...LON 3667 9656 3683 9649 3679 9616 3655 9621 TIME...MOT...LOC 1610Z 284DEG 23KT 3671 9640
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:18 AM CDT | Excessive Heat Warning | TSA | Craig, Creek, Haskell, Latimer, McIntosh, Mayes and 8 more | 10 hr |
| Jul 2, 10:20 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Jul 2, 10:47 AM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jul 2, 11:10 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 2, 11:25 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Jul 2, 11:43 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Jul 2, 11:53 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 52 min |
| Jul 2, 12:16 PM CDT | Special Weather Statement | TSA | Pawnee | 59 min |
| Jul 2, 12:41 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Jul 2, 12:58 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jul 2, 1:12 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 33 min |
| Jul 2, 1:42 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Rogers, Tulsa, Wagoner | 48 min |
| Jul 2, 1:43 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Jul 2, 2:12 PM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Jul 2, 2:19 PM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 26 min |
| Jul 2, 2:41 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 34 min |
| Jul 2, 2:50 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 2, 3:15 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Jul 2, 3:50 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.